Alert archive / Missouri / Flash Flood Warnings in 2016
Flash Flood Warning 94, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Sep 15, 2016, 5:34 PM CDT for Butler County, Carter County, Ripley County, Missouri. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 15, 2016, 5:34 PM CDT (22:34 UTC)
- Expired
- Sep 15, 2016, 8:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Butler County, MO, Carter County, MO, Ripley County, MO
The radar
The Memphis radar (KNQA), 176 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 15, 5:50 PM CDT | HEAVY RAIN 3.2 | 3 Se Ellsinore, MO | RAIN FELL OVER A 45 MINUTE PERIOD AND IT WAS STILL RAINING LIGHTLY. ALSO REPORTED STANDING WATER IN LOW-LYING AREAS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 10.6 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 797 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1264 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
324
WGUS53 KPAH 152234
FFWPAH
MOC023-035-181-160130-
/O.NEW.KPAH.FF.W.0094.160915T2234Z-160916T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
534 PM CDT THU SEP 15 2016
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN CARTER COUNTY IN SOUTHEASTERN MISSOURI...
NORTHWESTERN BUTLER COUNTY IN SOUTHEASTERN MISSOURI...
RIPLEY COUNTY IN SOUTHEASTERN MISSOURI...
* UNTIL 830 PM CDT
* AT 532 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
ALREADY FALLEN IN THE PAST HOUR NEAR GRANDIN. FLASH FLOODING IS
EXPECTED TO BEGIN SHORTLY. THESE STORMS ARE NEARLY STATIONARY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
RURAL AREAS NORTH OF DONIPHAN UP THROUGH GRANDIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3682 9112 3682 9096 3694 9095 3692 9054
3659 9059 3659 9058 3650 9058 3650 9113
$$2 follow-up statements
706
WGUS73 KPAH 152346
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
646 PM CDT THU SEP 15 2016
MOC023-152350-
/O.CAN.KPAH.FF.W.0094.000000T0000Z-160916T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUTLER MO-
646 PM CDT THU SEP 15 2016
...THE FLASH FLOOD WARNING FOR NORTHWESTERN BUTLER COUNTY IS
CANCELLED...
FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. THE HEAVIEST RAIN
HAS FALLEN IN CARTER AND RIPLEY COUNTIES. PLEASE CONTINUE TO HEED
ANY REMAINING ROAD CLOSURES.
LAT...LON 3682 9112 3682 9096 3694 9095 3693 9068
3689 9068 3688 9066 3681 9066 3681 9063
3668 9063 3668 9059 3659 9059 3659 9058
3650 9058 3650 9113
$$
MOC035-181-160130-
/O.CON.KPAH.FF.W.0094.000000T0000Z-160916T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARTER MO-RIPLEY MO-
646 PM CDT THU SEP 15 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
SOUTHEASTERN CARTER AND RIPLEY COUNTIES...
AT 640 PM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
THUNDERSTORMS WERE NEARLY STATIONARY OVER THE WARNED AREA. UP TO
THREE INCHES OF RAIN HAVE ALREADY FALLEN. A TRAINED SPOTTER NEAR
ELLSINORE MEASURED 3.2 INCHES IN 45 MINUTES. AN AUTOMATED RAIN GAGE
AT DONIPHAN MEASURED 2.25 INCHES IN LESS THAN AN HOUR. FLASH
FLOODING IS EXPECTED TO BEGIN SHORTLY.
THE HEAVIEST RAIN WILL CONTINUE OVER RIPLEY COUNTY...INCLUDING THE
DONIPHAN AREA. ANOTHER ONE TO TWO INCHES OF RAIN IS LIKELY BETWEEN
645 PM AND 8 PM IN MUCH OF RIPLEY COUNTY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DONIPHAN...GRANDIN...AND BRIAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3682 9112 3682 9096 3694 9095 3693 9068
3689 9068 3688 9066 3681 9066 3681 9063
3668 9063 3668 9059 3659 9059 3659 9058
3650 9058 3650 9113
$$038
WGUS73 KPAH 160104
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
804 PM CDT THU SEP 15 2016
MOC035-181-160130-
/O.CON.KPAH.FF.W.0094.000000T0000Z-160916T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARTER MO-RIPLEY MO-
804 PM CDT THU SEP 15 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
SOUTHEASTERN CARTER AND RIPLEY COUNTIES...
AT 757 PM CDT...DOPPLER RADAR INDICATED WIDESPREAD RAIN AND ISOLATED
THUNDERSTORMS OVER THE WARNED AREA. RAINFALL RATES HAVE DECREASED
SIGNIFICANTLY. SOME STREET FLOODING HAS OCCURRED IN THE WARNED AREA.
THERE WILL LIKELY BE POCKETS OF LINGERING FLOODING...SO THE WARNING
WILL CONTINUE UNTIL IT EXPIRES AT 830 PM.
AROUND THREE INCHES OF RAIN FELL IN MUCH OF THE WARNED AREA. RADAR
INDICATED ISOLATED HIGHER AMOUNTS NORTH AND WEST OF DONIPHAN.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DONIPHAN...GRANDIN...AND BRIAR.
LAT...LON 3682 9112 3682 9096 3694 9095 3693 9068
3689 9068 3688 9066 3681 9066 3681 9063
3668 9063 3668 9059 3659 9059 3659 9058
3650 9058 3650 9113
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 3:00 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Sep 15, 3:00 PM CDT, 2 hours 34 minutes before
Area Forecast Discussion National Weather Service Paducah KY 300 PM CDT THU SEP 15 2016 .SHORT TERM...(Tonight through Saturday night) Issued at 300 PM CDT Thu Sep 15 2016 An unsettled weather pattern will continue in the short term. Best convective coverage this afternoon will continue over SEMO. Chances should diminish tonight. PoPs will gradually rise Friday and peak Friday night into Saturday. Wind fields are somewhat chaotic until Sunday, likely affected by convection. We should see drier air work in from the NW Sunday through Sunday night with PoPs decreasing from NW to SE. Generally followed a blend of MOS and existing numbers for temps. .LONG TERM...(Sunday through Thursday) Issued at 300 PM CDT Thu Sep 15 2016 Essentially a dry forecast with the extended forecast period. The mean trough axis moves through the WFO PAH forecast area during the day on Sunday, scouring out any deeper moisture and lift away from the area. The 12z Thursday GFS has come around to the deterministic solution of the 00z/12z Wednesday ECMWF, and to some degree the 12z Thursday ECMWF by building broad mid-upper level ridge across the WFO PAH forecast area, capping convective activity and allowing for a slow but gradual increase in temperatures and dewpoints. Fortunately, both the temperatures will be lower than what we experienced most of August, but still a little seasonally higher for the middle of September. Given the turnaround of the GFS guidance and its input to the regional blended guidance initialization...have better than 50% confidence in the PoP/Weather forecast for the extended period. && .AVIATION... Issued at 1225 PM CDT Thu Sep 15 2016 Generally VFR conditions with scattered convection this afternoon, and again Friday. Brief MVFR cigs, MVFR/IFR vsbys possible with stronger convection. Light east winds today will be light tonight. && .PAH Watches/Warnings/Advisories... IL...None. MO...None. IN...None. KY...None. &&
Hazardous weather outlook, Sep 15, 3:29 AM CDT, 14 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 329 AM CDT THU SEP 15 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-161000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 329 AM CDT THU SEP 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE MAINLY DURING THE DAYLIGHT HOURS TODAY. NO SEVERE WEATHER IS EXPECTED. HEAVY RAIN AND LIGHTNING WILL BE THE PRIMARY STORM RELATED HAZARDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE FORECAST FOR PART OR ALL OF THE OUTLOOK AREA FRIDAY THROUGH THE WEEKEND. THE BEST CHANCE FOR STORMS LOOKS TO BE FRIDAY NIGHT AND SATURDAY...WHEN HEAVY RAIN WILL BE A PRIMARY STORM HAZARD. GUSTY WIND AND LIGHTNING MAY ALSO ACCOMPANY STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Sep 15, 1:35 PM CDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 135 PM CDT THU SEP 15 2016 ILZ084-088-092-093-KYZ001>004-MOZ076-086-087-100-107>112-114- 152030- JACKSON-UNION-ALEXANDER-PULASKI-FULTON-HICKMAN-CARLISLE-BALLARD- PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-RIPLEY-BUTLER- STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...CARBONDALE...MURPHYSBORO...JONESBORO... CAIRO...MOUND CITY...HICKMAN...CLINTON...BARDWELL...WICKLIFFE... PERRYVILLE...MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT... VAN BUREN...DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON... CHARLESTON...NEW MADRID 135 PM CDT THU SEP 15 2016 AT 135 PM...VERY SLOW MOVING THUNDERSTORMS WERE LOCATED ALONG AND NEAR THE INTERSTATE 55 CORRIDOR IN SOUTHEAST MISSOURI. ADDITIONAL STORMS WERE OBSERVED AS WELL. VERY HEAVY RAINFALL OF UP TO 2 INCHES PER HOUR MAY RESULT IN STANDING WATER IN SOME AREAS. ALSO...GUSTY WINDS 30 TO 40 MPH MAY ACCOMPANY THE STRONGEST STORMS THROUGH 300 PM.
Special weather statement, Sep 15, 2:29 PM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
229 PM CDT THU SEP 15 2016
MOZ111-152015-
SCOTT MO-
229 PM CDT THU SEP 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SCOTT COUNTY UNTIL
315 PM CDT...
AT 228 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BENTON...MOVING SOUTH AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. RADAR
HAS ALSO DETECTED WEAK ROTATION WITHIN THIS STORM. LIKE YESTERDAY
THERE COULD BE THE DEVELOPMENT OF FUNNEL CLOUDS. 41 MPH WINDS WERE
REPORTED AT THE CAPE GIRARDEAU AIRPORT.
LOCATIONS IMPACTED INCLUDE...
CAPE GIRARDEAU...SCOTT CITY...CHAFFEE...BENTON...MORLEY...KELSO...
THEBES...COMMERCE AND LAMBERT.
LAT...LON 3721 8965 3722 8963 3725 8952 3724 8951
3725 8947 3723 8946 3723 8947 3721 8947
3714 8942 3704 8940 3702 8964
TIME...MOT...LOC 1928Z 352DEG 15KT 3713 8955The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 2:29 PM CDT | Special Weather Statement | PAH | Scott | 46 min |
| Sep 15, 3:22 PM CDT | Flash Flood Warning | PAH | Bollinger, Cape Girardeau, Scott, Stoddard, Wayne | 3 hr |
Nearby
Flash Flood Warnings in Missouri, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.